Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 38, NWS Shreveport, LA

November 13, 1998Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Nov 13, 1998, 1:30 AM CST for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 1998, 1:30 AM CST (07:30 UTC)
Expired
Nov 13, 1998, 7:35 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1998-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1998-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 130734
FFWSHV
TXC005-073-347-131335-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 AM CST FRI NOV 13 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  
* UNTIL 735 AM CST

* AT 120 AM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS
  PRODUCING VERY HEAVY RAINFALL THAT CONTINUE TO DEVELOP AND SPREAD
  OVER THE SAME GENERAL AREA. MODERATE TO HEAVY RAINFALL COVERED
  EAST TEXAS FROM JACKSONVILLE TO NACOGDOCHES AND LUFKIN AND THEN
  TO THE SOUTHWEST. MOVEMENT OF THE RAIN AND THUNDERSTORMS WAS TO
  THE NORTHEAST AT 20 MPH.

* VERY HEAVY RAINFALL CONTINUED TO FALL OVER AN AREA THAT HAD
  RECEIVED FROM TWO TO OVER FOUR INCHES OVER THE PAST COUPLE OF
  HOURS. THIS HAS RESULTED IN A NEARLY SATURATED SOIL AND
  RAPID WATER RUNOFF CAUSING FLOODING OF RURAL AND SECONDARY ROADS.
  ADDITIONAL FLOODING WILL DEVELOP DURING THE EARLY MORNING
  HOURS AS THE RAINS CONTINUE.


IT IS VERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER IS OVER
ROADWAYS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT AND MOVE TO
HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AWAY.

6

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 8:25 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Nov 12, 8:25 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST THU NOV 12 1998

RAIN CONTG TO INCREASE ACROSS E TX NOW LIFTING INTO N LA AND S AR. LIFT
APPEARS TO BE MAXIMIZED TO W OF CWA IN TX. SAT IMAGERY SHOWS THIS QUITE
WELL. MODEL DATA FOR LATE AFTN INCREASES PWS ACROSS E TX TO NEAR 2 INCHES
BY TOMORROW. WITH ABUNDANT MOISTURE AND BEST LIFT JUST W OF CWA SHOULD
SEE MODERATE TO HEAVY RAIN FOR MOST OF THE NIGHT. NEXT SHIFT WILL NEED
TO LOOK AT EXTENDING FFAS INTO N LA AND S AR AS BEST LIFT AND MOISTURE
MOVES INTOI THESE AREAS FRI AND FRI NIGHT. ONLY CHANGES NEEDED TO GOING
FORECASTS WILL BE TO LOWER LOW TEMPS ACROSS S AR. CURRENT READINGS ARE
IN THE MID 40S AND SHOULD NOT CHANGE MUCH OVERNIGHT.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 6:43 PM CSTFlash Flood WarningSHVAngelina6 hr

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.